MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 S-ROM M HEAD 36MM +12; HIP FEMORAL HEAD

DEPUY ORTHOPAEDICS, INC. 1818910 S-ROM M HEAD 36MM +12; HIP FEMORAL HEAD
Catalog Number 136535000
Medical Device Problem Codes Metal Shedding Debris (1804); Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Unspecified Infection (1930); No Code Available (3191)
Date of Event 02/01/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On jun 13, 2017: legal medical records received.Pfs alleges pain and suffering associated with hip revision with surgical scarring and metallosis.After review of medical records for the mdr reportability, it was stated that the patient underwent surgical irrigation and debridement due to metal-on-metal complication and infected right tha.Operative notes noted a significant metallosis type debris and some milky white fluid consistent with either infection or metallosis.There was also noted to be some metallosis and necrosis of the anterior soft tissues at the interior and inferior border of the abductors.The significant portion of the trochanter was loaded in full metal debris.It was also reported that during the completing of the debridement of the trochanter, they did notice that patient's mean arterial blood pressure had significantly decreased.The anesthesia team was having difficulty keeping this in appropriate range with the pressors, so the medical team decided to quickly close the wound to allow the patient return to a supine position and likely transfer the patient back to the icu.On (b)(6) 2015, when patient was stabilized, he underwent surgical explant of the right tha and insertion of antibiotic spacer.On the operative notes it was stated that there was metallosis throughout the proximal femur and hip, and within the capsule and screw holes in the acetabulum.The femoral head had no signs of corrosion.Metallic debris was noted throughout working their way up to the ilium.Pfs states that the patient had deceased; however, there are no records of his decease date.
 
Additional Manufacturer Narrative
Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. udi: (b)(4).
 
Event or Problem Description
Ppf alleges elevated metal ions.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
S-ROM M HEAD 36MM +12
Common Device Name
HIP FEMORAL HEAD
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key6707064
Report Number1818910-2017-21005
Device Sequence Number964571
Product Code JDI
UDI-Device Identifier10603295327035
UDI-Public10603295327035
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2012
Device Catalogue Number136535000
Device Lot NumberYKM21B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer03/01/2018
12/28/2018
08/08/2019
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date03/02/2018
01/01/2019
09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR